Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Corpus Christi, TX

May 29, 2015La Salle County, Live Oak County, McMullen County, Texas

NWS Corpus Christi, TX issued this special weather statement at May 29, 2015, 1:07 AM CDT for La Salle County, Live Oak County, McMullen County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2015, 1:07 AM CDT (06:07 UTC)
Expired
May 29, 2015, 2:00 AM CDT
In force
53 min
Issued by
NWS Corpus Christi, TX

Counties La Salle County, TX, Live Oak County, TX, McMullen County, TX

The radar

The Laughlin AFB radar (KDFX), 155 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2420 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WWUS84 KCRP 290607
SPSCRP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 AM CDT FRI MAY 29 2015
 
TXZ229>231-239-240-290700-
MCMULLEN-DUVAL-WEBB-LA SALLE-LIVE OAK-
107 AM CDT FRI MAY 29 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHERN
WEBB...LA SALLE...LIVE OAK AND NORTHWESTERN DUVAL COUNTIES...

AT 104 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SOMERSET TO NEAR CRYSTAL CITY... 
AND MOVING SOUTHEAST AT 45 MPH. AT THIS SPEED THE LINE OF STORMS IS 
EXPECTED TO REACH COTULLA AND TILDEN AND SURROUNDING AREAS BETWEEN 
130 AM AND 2 AM CDT.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
COTULLA...GEORGE WEST...THREE RIVERS...ENCINAL...CHOKE CANYON...
TILDEN...LOMA ALTA...MOUNT LUCAS...OAKVILLE...MILLET...SEVEN
SISTERS...CALLIHAM...ARGENTA...LOS ANGELES...CALLAGHAN...DINERO...LAS
TIENDAS...LA ESPERANZA RANCH AIRPORT...CROSS AND FOWLERTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2820 9940 2864 9940 2864 9834 2861 9833
      2874 9816 2817 9783 2771 9976 2780 9988
      2798 9993 2800 9999 2820 10008
TIME...MOT...LOC 0604Z 312DEG 50KT 2916 9859 2867 9986 
$$

TE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at May 29, 12:13 AM CDT, 54 minutes earlier.

Area forecast discussion, May 29, 12:13 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1213 AM CDT FRI MAY 29 2015

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 06Z TAFS.

&&

.AVIATION...A LINE OF STRONG TO SVR STORMS CURRENTLY MOVG SE
ACROSS THE HILL COUNTRY IS EXPECTED TO MOVE THROUGH S TX
OVERNIGHT. THE LINE IS EXPECTED TO BE IMPACTING THE LRD TAF SITE
BETWEEN 06Z-08Z WITH VCT AROUND 07Z-10Z AND ALI/CRP 08Z-11Z.
ACTUALLY PUT LONGER TIMES IN THE TEMPO GROUPS FOR POSSIBLE SLOWING
OF THE LINE. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER THE
STORMS WILL REMAIN STRONG/SVR OR WEAKEN AS THE LINE MOVES TOWARD
THE COASTAL BEND AND VCT CROSSROADS. RESIDUAL -SHRA'S WILL BE
POSSIBLE BEHIND THE MAIN LINE...BUT CONDITIONS ARE EXPECTED TO
IMPROVE TO VFR LEVELS BY FRIDAY MID MORNING OR SO WITH GENERALLY
VFR CONDITIONS THROUGH FRI AFTERNOON. MVFR CONDITIONS ARE EXPECTED
TO RESUME THROUGH FRI EVENING.

&&

.PREV DISCUSSION... /ISSUED 1034 PM CDT THU MAY 28 2015/

DISCUSSION...THE STORMS PREDICTION CENTER HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR LA SALLE...MCMULLEN AND WEBB COUNTIES UNTIL
4 AM CDT. A LINE OF STRONG TO SEVERE STORMS CURRENTLY MOVING
SOUTHEAST ACROSS THE HILL COUNTRY IS EXPECTED TO REACH THE NW CWA
BETWEEN MIDNIGHT AND 1 AM. THE PRIMARY THREAT IS EXPECTED TO BE
DAMAGING WIND AND POSSIBLY LARGE HAIL. SOME MODELS PROG THAT THE
LINE WILL WEAKEN AS IT MOVES FARTHER SE INTO THE CENTRAL AND
EASTERN CWA...BUT WILL CONTINUE TO MONITOR TRENDS FOR POSSIBLY
EXPANDING THE WATCH FARTHER EAST OVERNIGHT.

PREV DISCUSSION... /ISSUED 1005 PM CDT THU MAY 28 2015/

DISCUSSION...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDS
FROM SOUTHERN OKLAHOMA BACK TO THE SOUTHWEST TOWARDS THE BIG BEND
OF TEXAS. ANTICIPATE THE CONVECTION WILL CONTINUE TO PROPAGATE TO
THE SOUTHEAST AS THE EVENING AND OVERNIGHT PROGRESSES...AND
IMPACT PARTS OF SOUTH TEXAS. IF CURRENT INTENSITY OF STORMS HOLD
TOGETHER...THEN A STRONG TO SEVERE THREAT COULD MATERIALIZE ACROSS
THE AREA BUT DID NOT INCLUDE SVR IN THE FORECAST JUST YET. MAIN
THREAT WOULD BE DAMAGING WINDS. DID BUMP UP POPS THOUGH ACROSS THE
REGION FOR THE OVERNIGHT PERIOD...WITH HIGHEST CHANCES OVER THE
NORTHERN AND NORTHWEST ZONES. OTHERWISE...THE REMAINDER OF THE
FORECAST IS IN GOOD SHAPE WITH ONLY MINOR EDITS MADE TO THE HOURLY
WX ELEMENTS BASED ON CURRENT OBS. WILL CONTINUE TO MONITOR
TRENDS.

PREV DISCUSSION... /ISSUED 652 PM CDT THU MAY 28 2015/

DISCUSSION...UPDATED FOR 00Z AVIATION.

AVIATION...ANTICIPATE CEILINGS TO TRANSITION TO MVFR LEVELS AS
THE EVENING PROGRESSES. LATEST RUN OF THE HRRR BRINGS A LINE OF
CONVECTION TO THE SE LATE TONIGHT WHICH COULD IMPACT THE LRD TAF
SITE. WILL INCLUDE VCTS REMARKS IN THE FORECAST. THOUGHT MVFR
CEILINGS SHOULD PREVAIL...THERE IS A CHANCE OF SOME IFR VSBYS AT
VCT AND WILL KEEP IN THE FORECAST FOR NOW. ANY LOW CLOUDS AND
FOG/BR SHOULD MIX OUT BY MID MORNING AS GUSTY SE WINDS RETURN.

PREV DISCUSSION... /ISSUED 409 PM CDT THU MAY 28 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ISOLATED CONVECTION
THIS AFTERNOON ALL IN PART TO A WEAKER CAP AND INCREASED MOISTURE OF
PWATS NEAR 1.8 INCHES PER THE 12Z KCRP/KBRO SOUNDINGS. CONVECTION
ACROSS THE EASTERN HALF SHOULD DIMINISH WITH THE LOSS OF
HEATING...BUT EXPECTED INCREASED MOISTURE CONVERGENCE OUT WEST
SHOULD CONTINUE TO AIDE IN DEVELOPMENT THROUGH THE EARLY EVENING
HOURS. FOCUS TRANSITIONS TO THE MCS COMPUTER MODELS ARE SPINNING UP
ACROSS MEXICO AND THE MIDDLE RIO GRANDE BASIN LATE THIS EVENING
THROUGH EARLY FRIDAY. THE BEST UPPER LEVEL DYNAMICS ALOFT RESIDES
NORTH OF THE AREA TOWARD THE BIG BEND REGION. HOWEVER...WITH THE
WEAKENING CAP AND UNSTABLE CONDITIONS ALOFT...EXPECTING THE LINE
TO EXTEND FARTHER SOUTH THROUGH THE CWA...AFFECTING MUCH OF THE
WESTERN CWA. SOME 4KM WRF MODELS DEVELOP MORE OF LINE MOVING
ACROSS THE RIO GRANDE EARLY THIS EVENING...BUT WOULD BE MORE
INCLINED TO LEAN TOWARD ISOLATED CONVECTION ALONG THE THETA-E
RIDGE LATE THIS AFTERNOON INTO THE EARLY EVENING...WITH THE LINE
MOVING THROUGH LATE THIS EVENING...AS MOST MODELS CONTINUE THE
SLOWER TIMING. THE MAIN LOW LIFTS TO THE NORTH...DRAWING THE BULK
OF THE MOISTURE AND PRECIPITATION NORTHEAST...HOWEVER...MAY SEE
THE SOUTHERN TAIL OF THE LINE BE ABLE TO SUSTAIN ITSELF WITH
ENOUGH INSTABILITY RESIDING THROUGH FRIDAY MORNING. LINGERING
MOISTURE WILL CONTINUE ADDITIONAL DEVELOPMENT IN THE AFTERNOON
WITH HEATING. NOT MUCH CHANGE WITH TEMPERATURES...HOWEVER DID COOL
A FEW DEGREES ACROSS THE NORTHERN AREAS FROM EXPECTED RAIN AND
CLOUD COVERAGE.

LONG TERM (SATURDAY TROUGH THURSDAY)...DETERMINISTIC GFS/ECMWF PROG
AN UPPER DISTURBANCE TO MOVE ACRS THE PLAINS/MIDWEST WITH A
CORRESPONDING SFC BNDRY ENTERING THE CWA LATE SATURDAY BEFORE
STALLING/MEANDERING OVER THE CWA SUNDAY. FURTHER...AN UPPER TROUGH
DEVELOPS WITH AXIS EXTENDING FROM THE ARKLATEX REGION TO THE ERN
CWA/MSA SUNDAY/MONDAY (DETERMINISTIC OUTPUT.) THE COMBINATION OF THE
BOUNDARY/SRN UPPER TROUGH/NEAR OR SLIGHTLY ABOVE NORMAL PWAT VALUES
SHOULD INCREASE THE LIKELIHOOD FOR CONVECTION SATURDAY NIGHT/SUNDAY
OVER THE CWA/MSA. THE GFS ENSEMBLE MEAN SUGGESTS THAT THE UPPER
TROUGH WL REMAIN QUASI-STATIONARY WITH AXIS OVER THE EXTREME WRN
GULF/TX COAST REGION DRG THE TUESDAY-THURSDAY PERIOD. ALTHOUGH THE
SFC BNDRY WL LIKELY DISSPATE MONDAY/TUESDAY...THE UPPER TROUGH MAY
CONTRIBUTE TO ISOLD CONVECTION OVER THE ERN CWA/MSA TUESDAY-THURSDAY
YET WITH MSTR AS THE LIMITING FACTOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  86  73  84  71  /  10  30  40  50  20
VICTORIA          74  86  72  83  69  /  20  40  50  50  30
LAREDO            75  90  73  88  72  /  10  30  40  40  10
ALICE             74  88  72  86  70  /  10  30  40  50  10
ROCKPORT          78  84  75  82  74  /  20  30  40  50  20
COTULLA           72  88  71  85  69  /  20  40  50  40  10
KINGSVILLE        76  88  73  86  71  /  10  30  30  50  20
NAVY CORPUS       78  84  76  81  75  /  10  30  30  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...AVIATION
Hazardous weather outlook, May 28, 10:26 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 PM CDT THU MAY 28 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-300330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 PM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 AM CDT FOR
WEBB...LA SALLE AND MCMULLEN COUNTIES. THUNDERSTORMS ARE LIKELY ACROSS
THE NORTHWESTERN RIO GRANDE PLAINS TONIGHT. A FEW STORMS MAY BE
STRONG TO SEVERE...WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
TUESDAY...WITH THE BETTER CHANCES FOR PRECIPITATION ON FRIDAY AND
SUNDAY. THUNDERSTORMS WILL BECOME VERY ISOLATED BY WEDNESDAY. AT
THIS TIME...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY...WITH AN ISOLATED SEVERE STORM OR TWO MAINLY OVER NORTHERN
PORTIONS OF SOUTH TEXAS. A FEW STRONG STORMS WILL ALSO BE POSSIBLE
ON SATURDAY. FOR THE REMAINDER OF THE PERIOD...THE PREDICTABILITY OF
ORGANIZED SEVERE STORMS IS TOO LOW AT THIS TIME...ALTHOUGH A
FEW STRONG STORMS WILL AGAIN BE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

In the hours before

Special weather statement, May 29, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
107 AM CDT FRI MAY 29 2015

TXZ229>231-239-240-290700-
MCMULLEN-DUVAL-WEBB-LA SALLE-LIVE OAK-
107 AM CDT FRI MAY 29 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHERN
WEBB...LA SALLE...LIVE OAK AND NORTHWESTERN DUVAL COUNTIES...

AT 104 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF SOMERSET TO NEAR CRYSTAL CITY...
AND MOVING SOUTHEAST AT 45 MPH. AT THIS SPEED THE LINE OF STORMS IS
EXPECTED TO REACH COTULLA AND TILDEN AND SURROUNDING AREAS BETWEEN
130 AM AND 2 AM CDT.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
COTULLA...GEORGE WEST...THREE RIVERS...ENCINAL...CHOKE CANYON...
TILDEN...LOMA ALTA...MOUNT LUCAS...OAKVILLE...MILLET...SEVEN
SISTERS...CALLIHAM...ARGENTA...LOS ANGELES...CALLAGHAN...DINERO...LAS
TIENDAS...LA ESPERANZA RANCH AIRPORT...CROSS AND FOWLERTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2820 9940 2864 9940 2864 9834 2861 9833
      2874 9816 2817 9783 2771 9976 2780 9988
      2798 9993 2800 9999 2820 10008
TIME...MOT...LOC 0604Z 312DEG 50KT 2916 9859 2867 9986

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:34 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen56 min
May 29, 2:12 AM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr
May 29, 2:18 AM CDTSpecial Weather StatementCRPBee, La Salle, Live Oak, McMullen, Webb57 min
May 29, 2:54 AM CDTAreal Flood AdvisoryCRPDuval, Live Oak, McMullen, Webb3 hr
May 29, 2:57 AM CDTSpecial Weather StatementCRPBee, Duval, Goliad, Jim Wells, Live Oak, McMullen and 3 more63 min
May 29, 3:08 AM CDTSevere Thunderstorm WarningCRPDuval, McMullen52 min
May 29, 3:21 AM CDTFlash Flood WarningCRPWebb3 hr
May 29, 3:21 AM CDTSevere Thunderstorm WarningCRPDuval, Webb54 min
May 29, 3:39 AM CDTSpecial Weather StatementCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more66 min
May 29, 3:47 AM CDTAreal Flood AdvisoryCRPBee, Duval, Live Oak, Webb3 hr
May 29, 3:52 AM CDTSpecial Weather StatementCRPDuval23 min
May 29, 4:02 AM CDTSpecial Marine WarningCRP118 min
May 29, 4:16 AM CDTSpecial Weather StatementCRPDuval29 min
May 29, 4:42 AM CDTSpecial Weather StatementCRPAransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 2 more63 min
May 29, 4:53 AM CDTSpecial Weather StatementCRPDuval, Webb22 min
May 29, 4:57 AM CDTSevere Thunderstorm WarningCRPAransas, Kleberg, Nueces, San Patricio48 min
May 29, 5:01 AM CDTAreal Flood AdvisoryCRPAransas, Duval, Jim Wells, Kleberg, Nueces, Refugio and 1 more3 hr
May 29, 5:41 AM CDTSpecial Weather StatementCRPAransas, Calhoun, Kleberg, Nueces34 min
May 29, 5:46 AM CDTSpecial Marine WarningCRP119 min
May 29, 7:46 AM CDTSpecial Marine WarningCRP44 min
May 29, 3:25 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more36 hr

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.